MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD UNCEMENTED TIBIAL IMPACTOR; NON MODULAR TIBIAL TRAY IMPACTOR (CEMENTLESS APPLICATION)

BIOMET UK LTD. OXFORD UNCEMENTED TIBIAL IMPACTOR; NON MODULAR TIBIAL TRAY IMPACTOR (CEMENTLESS APPLICATION)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source- (b)(6).Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that upon completion of the knee arthroplasty, post operative x-rays showed a fragment of the implant inserter was retained in the patient.No health impact to the patient has been reported.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history record identified no deviations or anomalies during manufacturing.The device is used for treatment.Radiographs were provided and reviewed by a healthcare professional.A review of the available records identified the following: thin linear increased density transversely oriented structure distal to the articular surface of the medial compartment hardware, likely corresponding to the cementless tibia inserter described on the event/deficiency description.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Visual examination of the returned product identified item/lot information match what is listed in the sub form of the complaint.Device shows signs of repeated use with nicks, gouges and scratches throughout the device.The tip has fractured and not all pieces have been returned.There is also a screw that has came out of the inserter.Fracture analysis is inconclusive, fracture surface artifacts of rivers lines and an apparent bending hinge suggest the bending overload failure mode.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXFORD UNCEMENTED TIBIAL IMPACTOR
Common Device Name
NON MODULAR TIBIAL TRAY IMPACTOR (CEMENTLESS APPLICATION)
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16144640
Report Number3002806535-2023-00016
Device Sequence Number20304832
Product Code MDM
UDI-Device Identifier00880304525672
UDI-Public(01)00880304525672(11)170228(10)ZB160804
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422097
Device Lot NumberZB160804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer02/21/2023
05/31/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date03/17/2023
06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale
Patient Weight85 KG